It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board

  • Depakote causing weird side effect!

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 03-27-2008, 01:47 AM   #1
    Yakub89
    Newbie
    (male)
     
    Yakub89's Avatar
     
    Join Date: Mar 2008
    Location: Tuscaloosa, AL, United States
    Posts: 4
    Yakub89 HB User
    Unhappy Depakote causing weird side effect!

    I was diagnosed with epilepsy seven years ago. I went through just about every medication on the market and experienced all the different side effects before eventually landing on depakote. Depakote has introduced me to the strangest side effect I've ever experienced. I used to have perfectly straight hair. After a year of depakote....my straight hair has almost become a fro. It's soooo curly. The doctor said it's possible that this could be caused by the depakote. Has anyone else experienced this?

     
    Sponsors Lightbulb
       
    Old 04-01-2008, 08:07 AM   #2
    mommyof6soon
    Newbie
    (female)
     
    mommyof6soon's Avatar
     
    Join Date: Apr 2008
    Location: rochester,ny
    Posts: 1
    mommyof6soon HB User
    Talking Re: Depakote causing weird side effect!

    Quote:
    Originally Posted by Yakub89 View Post
    I was diagnosed with epilepsy seven years ago. I went through just about every medication on the market and experienced all the different side effects before eventually landing on depakote. Depakote has introduced me to the strangest side effect I've ever experienced. I used to have perfectly straight hair. After a year of depakote....my straight hair has almost become a fro. It's soooo curly. The doctor said it's possible that this could be caused by the depakote. Has anyone else experienced this?
    Depakote is a weird med and yes with weird side effects. My daughter is now 8 yrs old but she as diagnosed with epilepsy when she was 4 yrs old two months short of turning 5. She started depakote in november of 2004 and it messed her up. Not only did she continue to have seizures she became ADHD and it gave her narcoleptic type side effects. She would drop to sleep while having a conversation at school, church or home. As for her hair she had big hair meaning that she had alot of it. She is mixed her dad is african-american and I am puerto rican. She did not have hard hair and was never tender headed. Until depakote. I would braid her hair and chunks would come out. She cried tremendously while I braided her hair . combing her hair was as if I was murdering her and after it was done I would have a ball of hair as if I cut 3 inch of her hair. Because of this it depakote was changed to Lamitrogen(Lamictal) and so far so good. She stop having Narcoleptic issues and her hair grew back and no more tenderness.

     
    Old 04-01-2008, 09:11 AM   #3
    soccerschmee14
    Senior Member
    (female)
     
    soccerschmee14's Avatar
     
    Join Date: Jan 2006
    Location: TX
    Posts: 112
    soccerschmee14 HB User
    Re: Depakote causing weird side effect!

    depakote is known to make hair fall out, and yes it has made mine fall out. mine is coming in a lot thinner. it is a possibility that your hair may be falling out and then growing in differently than before. im not sure though, depakote messes with your hair.

     
    Old 04-01-2008, 01:14 PM   #4
    Yakub89
    Newbie
    (male)
     
    Yakub89's Avatar
     
    Join Date: Mar 2008
    Location: Tuscaloosa, AL, United States
    Posts: 4
    Yakub89 HB User
    Talking Re: Depakote causing weird side effect!

    Thanks for the responses. Wow. I realize now I'm very fortunate not to be experiencing any more of depakote's harsh side effects. My hair never fell out... it might have gotten a little thinner... but mostly it just got really curly. And congrats on finding a better med mommyof6soon. And good luck with your hair soccerschmee14.

     
    Old 04-01-2008, 07:49 PM   #5
    VA_girl
    Senior Member
    (female)
     
    VA_girl's Avatar
     
    Join Date: Oct 2007
    Location: VA, USA
    Posts: 252
    VA_girl HB User
    Re: Depakote causing weird side effect!

    I was on depakote and neurontin for years, I had hair thinning and loss as well from the depakote. Tegrotol made me break out in a rash. But I've been off all meds for about 7yrs now after going the natural route, and i've been able to stay seizure free. Best wishes to you!

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Depakote ER side effect ? wffirefighter Epilepsy 10 01-30-2008 05:37 AM
    Depakote causing my acne? kellystar312 Headaches & Migraines 0 11-04-2007 10:34 PM
    Started my medication "Depakote ER" today!! Had some Questions??? jessiojess Bipolar Disorder 8 06-30-2006 11:24 PM
    is the regression due to depakote or the seizures? firehorse Epilepsy 5 01-09-2006 01:59 PM
    Prescribing Depakote or Gabatril for PAIN??? sthnglrl Pain Management 6 09-30-2005 06:28 PM
    Depakote aftereffect??? NathanF41 Headaches & Migraines 0 08-09-2005 12:19 AM
    Depakote better than Lithium Jenndyer Bipolar Disorder 17 02-18-2004 11:44 AM
    risperidol & depakote???? lockedaway Bipolar Disorder 1 02-17-2004 10:36 AM
    DEPAKOTE ANYONE??? Need Advice!!! byrdleg Anxiety 12 01-14-2004 08:46 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 12:58 AM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!